Alert archive / Arkansas / Special Weather Statements in 2021
Special Weather Statement, NWS Memphis, TN
NWS Memphis, TN issued this special weather statement at Jul 30, 2021, 4:58 PM CDT for Clay County, Arkansas. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 30, 2021, 4:58 PM CDT (21:58 UTC)
- Expired
- Jul 30, 2021, 5:30 PM CDT
- In force
- 32 min
- Issued by
- NWS Memphis, TN
County Clay County, AR
The radar
The Memphis radar (KNQA), 140 km from the middle of the area, began a volume at 21:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 10.0 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1488 J/kg
- Mixed-layer CIN
- -111 J/kg
- Mixed-layer LCL
- 1451 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
381
WWUS84 KMEG 302158
SPSMEG
Special Weather Statement
National Weather Service Memphis TN
458 PM CDT Fri Jul 30 2021
ARZ009-302230-
Clay AR-
458 PM CDT Fri Jul 30 2021
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 530 PM CDT
FOR...
Northern Clay County in eastern Arkansas...
At 457 PM CDT...a strong thunderstorm producing dime size hail and
winds to 55 mph was located near Naylor, or 7 miles northwest of
Corning, moving southeast at 20 mph.
Very heavy rain will occur with this thunderstorm.
People in northern Clay County should monitor this storm closely.
LAT...LON 3650 9033 3633 9021 3634 9075 3641 9075
3641 9077 3642 9077 3642 9076 3643 9078
3643 9077 3644 9078 3649 9077 3650 9078
TIME...MOT...LOC 2157Z 334DEG 15KT 3651 9065
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this special weather statement went out at Jul 30, 3:55 PM CDT, 1 hour 3 minutes earlier.
Area forecast discussion, Jul 30, 3:55 PM CDT, 1 hour 3 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
355 PM CDT Fri Jul 30 2021
.DISCUSSION...
It's hotter than a billy goat with a blow torch out there. Air
temperatures have remained in the mid to upper 90s across the area
with heat indices steady between 105 and 112 F. Dewpoints are
downright ridiculous this afternoon, with widespread readings in
the upper 70s with a few locations reporting 80F. I'm not sure if
those 80s are right, but certainly plausible considering the upper
70s everywhere. The heat advisory and excessive heat warning will
continue through 8PM.
A few isolated showers have broke through this swampy atmosphere
in the past hour, but coverage has remained dismal. I feel that
coverage may increase across northern portions of the area over
the next couple of hours, as a weak front nudges south into our
area from the northeast.
Short term...tonight through Sunday...
The oppressive heat will continue again on Saturday, however, the
forecast isn't as clear cut. Convection may continue overnight
tonight as the ridge retrogrades west and the front continues to
sag south. There is also concern that stratus may develop
overnight and hang around through the better part of the morning
tomorrow along the front. Nonetheless, the front will make the
forecast is a bit trickier. The moisture field tomorrow should
remain very similar to today, so air temperatures will only need
to be in the lower 90s to translate to a 105 F or greater heat
index. The exception will be across our far north counties, where
slightly drier air may work its way in.
Convection on Saturday afternoon will be mainly driven by
convective temperatures along the convergent boundary. A reinforcing
front will push into the region late Saturday night with better
coverage of showers and storms. This front is expected to slowly
push through the region on Sunday. Expect drier air to begin to
work its way into across the north by Sunday night.
Long term...Monday through late next week...
A few trailing showers and storms may continue across north
Mississippi Monday as the front finally pushes south. We will then
move into a much below normal airmass for the rest of the week.
It will be a beautiful break from the heat to start August. Expect
highs in the low to mid 80s with lows in the low to mid 60s
through midweek as an upper low remains over us. The upper low
will begin to lift out of the region by late week, with return
flow setting back up over the region. Enjoy next week's break from
heat, as we gear up for the hottest part of the Summer.
AC3
&&
.AVIATION...
For 18Z TAFs
VFR conditions will continue through the entire forecast period,
except at MKL. Winds will be light an generally from the
northwest to north, 5 to 10 knots during the day. Lighter winds at
night. Tonight think MKL may see some mist/fog, have put some
reduced visibility barely MVFR, 5sm. If winds stay up tonight,
then mist/fog less likely. TLSJr
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...Excessive Heat Warning until 8 PM CDT this evening for Lee AR-
Phillips-St. Francis.
Heat Advisory from 10 AM to 8 PM CDT Saturday for Clay-Craighead-
Crittenden-Cross-Greene-Lee AR-Mississippi-Phillips-
Poinsett-St. Francis.
Heat Advisory until 8 PM CDT this evening for Clay-Craighead-
Crittenden-Cross-Greene-Mississippi-Poinsett.
MO...Heat Advisory from 10 AM to 8 PM CDT Saturday for Dunklin-
Pemiscot.
Heat Advisory until 8 PM CDT this evening for Dunklin-Pemiscot.
MS...Excessive Heat Warning until 8 PM CDT this evening for Calhoun-
Chickasaw-Coahoma-Itawamba-Lafayette-Lee MS-Monroe-Panola-
Pontotoc-Quitman-Tallahatchie-Tunica-Yalobusha.
Heat Advisory from 10 AM to 8 PM CDT Saturday for Alcorn-Benton
MS-Calhoun-Chickasaw-Coahoma-DeSoto-Itawamba-Lafayette-Lee
MS-Marshall-Monroe-Panola-Pontotoc-Prentiss-Quitman-
Tallahatchie-Tate-Tippah-Tishomingo-Tunica-Union-Yalobusha.
Heat Advisory until 8 PM CDT this evening for Alcorn-Benton MS-
DeSoto-Marshall-Prentiss-Tate-Tippah-Tishomingo-Union.
TN...Heat Advisory from 10 AM to 8 PM CDT Saturday for Carroll-
Chester-Crockett-Decatur-Dyer-Fayette-Gibson-Hardeman-
Hardin-Haywood-Henderson-Lauderdale-Madison-McNairy-Shelby-
Tipton.
Heat Advisory until 8 PM CDT this evening for Carroll-Chester-
Crockett-Decatur-Dyer-Fayette-Gibson-Hardeman-Hardin-
Haywood-Henderson-Lake-Lauderdale-Madison-McNairy-Shelby-
Tipton.
&&Hazardous weather outlook, Jul 30, 3:25 AM CDT, 13 hours 33 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 325 AM CDT Fri Jul 30 2021 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>022-048>055-088>092-311030- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS- Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot- Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis- Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley- Yalobusha- 325 AM CDT Fri Jul 30 2021 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...Today and Tonight Hot and humid conditions are expected. Heat Advisories and Excessive Heat Warnings are in effect until 8 PM this evening for portions of the Mid-South. Check the latest forecasts and statements for locations and details. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Hot and humid conditions are expected again Saturday. Heat indices are expected to exceed 105 degrees for much of the Midsouth. A heat Advisory has been issued for much of the area. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
In the hours before
Special weather statement, Jul 30, 4:22 PM CDT, 36 minutes before
Special Weather Statement
National Weather Service Memphis TN
422 PM CDT Fri Jul 30 2021
TNZ092-302145-
Hardin TN-
422 PM CDT Fri Jul 30 2021
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 445 PM CDT
FOR...
Southeastern Hardin County in western Tennessee...
At 421 PM CDT...a strong thunderstorm producing pea size hail and
winds to 45 mph was located near Walnut Grove, or 8 miles northeast
of Pickwick Landing State Park, moving east at 15 mph.
People in southeastern Hardin County should monitor this storm
closely.
LAT...LON 3501 8814 3503 8820 3520 8813 3518 8798
3501 8799
TIME...MOT...LOC 2121Z 288DEG 12KT 3510 8809Special weather statement, Jul 30, 4:25 PM CDT, 33 minutes before
Special Weather Statement
National Weather Service Memphis TN
425 PM CDT Fri Jul 30 2021
TNZ052-302200-
Madison TN-
425 PM CDT Fri Jul 30 2021
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 500 PM CDT
FOR...
Northeastern Madison County in western Tennessee...
At 424 PM CDT...a strong thunderstorm producing pea size hail and
winds to 45 mph was located over Fairview, or near Jackson, moving
southeast at 10 mph.
Very heavy rain will occur with this thunderstorm.
People in northeastern Madison County should monitor this storm
closely.
LAT...LON 3562 8861 3560 8861 3552 8888 3576 8892
3578 8890 3579 8890 3580 8886 3579 8882
3579 8872 3563 8860
TIME...MOT...LOC 2124Z 335DEG 9KT 3574 8882Special weather statement, Jul 30, 4:58 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Memphis TN
458 PM CDT Fri Jul 30 2021
ARZ009-302230-
Clay AR-
458 PM CDT Fri Jul 30 2021
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 530 PM CDT
FOR...
Northern Clay County in eastern Arkansas...
At 457 PM CDT...a strong thunderstorm producing dime size hail and
winds to 55 mph was located near Naylor, or 7 miles northwest of
Corning, moving southeast at 20 mph.
Very heavy rain will occur with this thunderstorm.
People in northern Clay County should monitor this storm closely.
LAT...LON 3650 9033 3633 9021 3634 9075 3641 9075
3641 9077 3642 9077 3642 9076 3643 9078
3643 9077 3644 9078 3649 9077 3650 9078
TIME...MOT...LOC 2157Z 334DEG 15KT 3651 9065The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 2:41 AM CDT | Heat Advisory | MEG | Alcorn, Benton, Calhoun, Chickasaw, Coahoma, DeSoto and 16 more | 41 hr |
| Jul 30, 4:22 PM CDT | Special Weather Statement | MEG | Hardin | 23 min |
| Jul 30, 4:25 PM CDT | Special Weather Statement | MEG | Madison | 35 min |
| Jul 30, 5:25 PM CDT | Special Weather Statement | MEG | Dunklin | 35 min |
| Jul 30, 5:54 PM CDT | Special Weather Statement | MEG | Dunklin | 36 min |
Nearby
Special Weather Statements in Arkansas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.